[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 18.207.108.191. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Views 1,608
Citations 0
In This Issue of JAMA Pediatrics
April 2014

Highlights

JAMA Pediatr. 2014;168(4):301. doi:10.1001/jamapediatrics.2013.3333

Recent animal and human studies have suggested that acetaminophen has endocrine-disrupting properties. Using the Danish National Birth Cohort of 64 322 live-born infants and their mothers, Liew and colleagues studied behavioral problems in children after prenatal exposure to acetaminophen. Prenatal exposure to acetaminophen was associated with an increased risk in children of receiving a hospital diagnosis of hyperkinetic disorder or attention-deficit/hyperactivity disorder (ADHD) medication and of exhibiting ADHD-like behaviors, with higher use frequency increasing the risk in an exposure-response manner. In their editorial, Cooper and colleagues discussed the implications of the study and the need to remain vigilant to the potential adverse effects of medication as new evidence comes to light.

×